Question: Diet while taking daily medications.

previous topic · next topic
lilcutechic

Joined: Feb 10
Posts: 1

      quote  
Posted: 10 Mar 2012, 14:18
I have decided to restart the weight watchers diet, this will be my 3rd go. The first time my friend and I were doing it together but then her mom paid for her to go to the meetings and such, so I was left with no support because I could not afford it, so I just gave up. The second time I lost over 20 pounds and it was awesome but then life probably happened I cant remember why I stopped. Just this past Christmas I was diagnosed with epilepsy. Now because of said epilepsy (and lovely genetics) I've been diagnosed with bipolar 2. Im taking meds for the epilepsy but not for the bipolar yet. I have decided to restart the weight watchers diet and contintue losing the weight that I originally wanted to lose. My question/concern is: does anyone else have a similar situation where they have to take a prescription drug everyday and if there are any issues with the WW plan that I need to watch out for while being on a med besides telling my doctors that I am doing it?
Any advice would be appreciated
Thanks
Hoser

Joined: Jul 10
Posts: 2,052

      quote  
Posted: 10 Mar 2012, 14:25
Consult your doctor on this one. You're almost certainly not going to have any problems, especially if you don't try some sort of extreme dieting, but your doctor is the best person to ask about this.
NCNOLE

Joined: Feb 11
Posts: 1,222

      quote  
Posted: 10 Mar 2012, 16:08
I don't think you are going to have any problems. WW is basically just healthy balanced eating -- can't be any worse than what you are doing now and should not have an effect. The only thing that I can possibly think of is if your medication is based on weight - like say you take 5 mg of whatever per kg of body weight -- that is when you would need to be concerned.
FrostyLady

Joined: Dec 09
Posts: 366

      quote  
Posted: 10 Mar 2012, 19:02
I would do like Hoser said and talk to your doctor about this, although I don't think a healthy eating plan can harm you. I have heard ketogenic diet would be the best choice for epileptics. No matter what you chose I'm sure you will only do good to your body. Go for it!!
Chrispine

Joined: Apr 12
Posts: 6

      quote  
Posted: 18 Apr 2012, 10:25
In some people the type of meds you are on will cause weight gain. I think being on a weight control program is is perfect



Forum Search
Advanced forum search



Latest Posts

Protein ideas, anyone?
Hi, I am a Newbie here. I am trying to lose at least one pound a week. I have cut a lot of carbs and added some healthy fats. However, I am having challenges in identifying protein sources that will add ...
by delede on 29 May 16 07:44 PM
It's OK to LAUGH... I look like a Telly Tubby lol The pic is pretty funny so enjoy.
I am on a mission to sort myself out. That doesn't mean I have lost all sense of humour and can't take a moment to share a laugh. Laughter should be included in all diets, it's CALORIE FREE ...
by Rose Hala on 29 May 16 07:26 PM
Emotional eating and not eating
We eat to avoid. man, food gives you such a dopamine rush which can create a positive mood swing for a short time. Learning to overcome is the key. Working hard to figure it out!!
by dnahealth on 29 May 16 10:59 AM
meal planning
You can plan meals ahead on this site. At the upper right side of the page, click on "food" and a screen will come up where you can input your menu. I put in my planned menu for the day and ...
by pandasmom on 28 May 16 11:42 PM
How much protein, fat and Carbohydrate
sandee check your inbox, I sent you a PM
by debrafrederick on 28 May 16 04:28 PM

Member Tip

average member ranking
by member Ashley2265
This is a good starting point, but you really need an exercise plan to maximize the results. Even if it is just walking. Get moving!
04 Jul 13 for diet Weight Watchers